MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
(b)(6) study.It was reported that a cerebral vascular accident (cva) occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman laa closure device was implanted.On (b)(6) 2021, 782 days post index procedure, the patient was noted with the chief complaint of right face weakness and the inability to speak.The patient's health condition continued to decline even after all the medical treatment and noted with fluctuation in the mental status.A stroke code was called.The patient was not a good candidate for tpa due to active gastrointestinal bleeding and was also not a candidate for mechanical thrombectomy due to physical medical condition.The neurologist was consulted, and it was suspected that the patient had suffered a left mca territory stroke and suffered multiple strokes in both hemispheres but that remained to be determined.The neurologist suspected the event was possibly related to large vessel atherosclerotic disease or some other mechanism.The initial computed tomography (ct) scan of the head without contrast was unremarkable for acute intracranial process and mild atrophy with moderate white matter disease.The neurologist recommended to undergo ct scan of the brain to determine the etiology of the stroke, transesophageal echo, carotid ultrasound, if possible, mri since the patient had a pacemaker and advised to continue on cardiac telemetry.The duration of focal or global neurological deficit was less than 24 hours in case of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, 783 days post index procedure, the patient died due to shock.As per the death certificate, the immediate cause of death was asystole and sequential cause of death was infection.No autopsy was performed.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12597851
Report Number2134265-2021-12588
Device Sequence Number11606352
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0021925116
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/08/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR